Alert archive / Kansas / Wind Advisories in 2024

Wind Advisory 9, NWS Topeka, KS

October 28, 202423 counties in Kansas

NWS Topeka, KS issued this wind advisory at Oct 28, 2024, 2:56 AM CDT for 23 counties in Kansas. It took effect at Oct 29, 2024, 2:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2024, 2:56 AM CDT (07:56 UTC)
In effect from
Oct 29, 2024, 2:00 AM CDT
Expired
Oct 30, 2024, 5:32 AM CDT
In force
28 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2024-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS73 KTOP 280756
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
256 AM CDT Mon Oct 28 2024

KSZ037-038-054-055-058-059-282100-
/O.NEW.KTOP.WI.Y.0008.241028T1700Z-241029T0000Z/
/O.NEW.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/
Morris-Wabaunsee-Lyon-Osage-Coffey-Anderson-
Including the cities of Harveyville, Overbrook, Burlington,
Eskridge, Maple Hill, Emporia, Osage City, McFarland, Garnett,
Council Grove, Paxico, Carbondale, Alta Vista, Alma, Lyndon,
Burlingame, and Lebo
256 AM CDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS 
EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...For today, south winds 25 to 30 mph with gusts up to 45 mph 
  expected. For Tuesday, south winds 25 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Anderson, Coffey, Lyon, Morris, Osage, and Wabaunsee 
  Counties.

* WHEN...From noon today to 7 PM CDT this evening, and again from 9 
  AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ008>012-020>024-026-034>036-039-040-056-282100-
/O.NEW.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Shawnee-
Douglas-Franklin-
Including the cities of Greenleaf, Marysville, Linn, St. Marys,
Oskaloosa, Hiawatha, Topeka, Ottawa, Junction City, Bennington,
Sabetha, Nortonville, Blue Rapids, Belleville, Manhattan,
Clifton, Minneapolis, Meriden, Lawrence, Grantville, McLouth,
Valley Falls, Wamego, Abilene, Horton, Perry, Frankfort, Holton,
Seneca, Hanover, Washington, Clay Center, Herington, and
Concordia
256 AM CDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$
6 follow-up statements
181 
WWUS73 KTOP 281904
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
204 PM CDT Mon Oct 28 2024

KSZ037-038-054-055-058-059-290915-
/O.CON.KTOP.WI.Y.0008.000000T0000Z-241029T0000Z/
/O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/
Morris-Wabaunsee-Lyon-Osage-Coffey-Anderson-
Including the cities of Maple Hill, Lebo, Council Grove,
Eskridge, Alma, Overbrook, Lyndon, Paxico, Burlington,
Burlingame, Emporia, Harveyville, Carbondale, Osage City,
Garnett, Alta Vista, and McFarland
204 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph with 
  gusts up to 45 mph. For the second Wind Advisory, south winds 25 
  to 30 mph with gusts up to 55 mph expected.

* WHERE...Anderson, Coffey, Lyon, Morris, Osage, and Wabaunsee 
  Counties.

* WHEN...For the first Wind Advisory, until 7 PM CDT this evening. 
  For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ008>012-020>024-026-034>036-039-040-056-290915-
/O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Shawnee-
Douglas-Franklin-
Including the cities of Frankfort, Clifton, Holton, Marysville,
Junction City, Clay Center, Concordia, Wamego, Sabetha,
Bennington, Greenleaf, Nortonville, Oskaloosa, Hanover, Lawrence,
Herington, Topeka, McLouth, Perry, Blue Rapids, Hiawatha, St.
Marys, Valley Falls, Minneapolis, Linn, Washington, Belleville,
Manhattan, Grantville, Horton, Ottawa, Meriden, Seneca, and
Abilene
204 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Reese
901 
WWUS73 KTOP 282335
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
635 PM CDT Mon Oct 28 2024

KSZ037-038-054-055-058-059-291145-
/O.EXP.KTOP.WI.Y.0008.000000T0000Z-241029T0000Z/
/O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/
Morris-Wabaunsee-Lyon-Osage-Coffey-Anderson-
Including the cities of Lebo, Maple Hill, Burlingame, Council
Grove, Paxico, Lyndon, Overbrook, Garnett, Carbondale, Alma,
Harveyville, McFarland, Eskridge, Alta Vista, Osage City,
Emporia, and Burlington
635 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Anderson, Coffey, Lyon, Morris, Osage, and Wabaunsee 
  Counties.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on east to west oriented roadways. Use extra 
caution while driving.

Secure outdoor objects.

&&

$$

KSZ008>012-020>024-026-034>036-039-040-056-291145-
/O.CON.KTOP.WI.Y.0009.241029T1400Z-241030T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Shawnee-
Douglas-Franklin-
Including the cities of Horton, Clay Center, Perry, Manhattan,
Blue Rapids, Seneca, Minneapolis, Marysville, Washington,
Abilene, Grantville, Wamego, Greenleaf, Belleville, Hiawatha,
Topeka, McLouth, Lawrence, Junction City, Concordia, Oskaloosa,
Ottawa, Sabetha, Clifton, Valley Falls, Herington, Nortonville,
Linn, Hanover, Frankfort, Holton, Bennington, St. Marys, and
Meriden
635 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and on east to west oriented roadways. Use extra 
caution while driving.

Secure outdoor objects.

&&

$$
344 
WWUS73 KTOP 290654
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
154 AM CDT Tue Oct 29 2024

KSZ008>012-020>024-026-034>040-054>056-058-059-291900-
/O.EXT.KTOP.WI.Y.0009.241029T0700Z-241030T1200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Garnett, Belleville, Meriden, Lebo, Blue
Rapids, Carbondale, Holton, St. Marys, Valley Falls, Overbrook,
Clay Center, Horton, Grantville, Eskridge, Council Grove,
Herington, Paxico, Greenleaf, Frankfort, Hiawatha, Emporia, Alma,
McFarland, Minneapolis, Junction City, Lawrence, Washington,
Concordia, Topeka, Sabetha, Manhattan, Lyndon, Marysville,
Hanover, Perry, Burlington, Linn, Osage City, Ottawa, Burlingame,
Harveyville, Alta Vista, Nortonville, Seneca, Abilene, Maple
Hill, Wamego, Bennington, Clifton, Oskaloosa, and McLouth
154 AM CDT Tue Oct 29 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$
712 
WWUS73 KTOP 291917
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
217 PM CDT Tue Oct 29 2024

KSZ008>012-020>024-026-034>040-054>056-058-059-300730-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-241030T1200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Osage City, Burlingame, Horton,
Overbrook, Blue Rapids, Hanover, Clay Center, Greenleaf, St.
Marys, Oskaloosa, Lawrence, Meriden, Junction City, Wamego,
McLouth, Alta Vista, Abilene, Holton, Perry, Maple Hill, Paxico,
Marysville, Bennington, Garnett, Lebo, Concordia, Topeka,
Emporia, Carbondale, Ottawa, Clifton, Harveyville, Burlington,
Washington, Herington, Eskridge, Nortonville, Lyndon, Grantville,
Minneapolis, Seneca, Hiawatha, Sabetha, McFarland, Council Grove,
Frankfort, Manhattan, Alma, Belleville, Linn, and Valley Falls
217 PM CDT Tue Oct 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Jones
565 
WWUS73 KTOP 300335
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1035 PM CDT Tue Oct 29 2024

KSZ008>012-020>024-026-034>040-054>056-058-059-301200-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-241030T1200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Hanover, Carbondale, Meriden, Eskridge,
Lebo, Nortonville, Washington, Seneca, McLouth, Topeka,
Belleville, Garnett, Maple Hill, Horton, Perry, Council Grove,
Herington, Clay Center, Lyndon, Sabetha, Alta Vista, Paxico, St.
Marys, Frankfort, Harveyville, Burlingame, Emporia, Oskaloosa,
Junction City, Overbrook, Manhattan, Concordia, Blue Rapids,
Minneapolis, Abilene, Wamego, Alma, Lawrence, Clifton, Linn,
Hiawatha, Grantville, Bennington, Marysville, Burlington, Osage
City, Greenleaf, Valley Falls, Holton, Ottawa, and McFarland
1035 PM CDT Tue Oct 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until 7 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Flanagan
517 
WWUS73 KTOP 301032
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
532 AM CDT Wed Oct 30 2024

KSZ008>012-020>024-026-034>040-054>056-058-059-301145-
/O.CAN.KTOP.WI.Y.0009.000000T0000Z-241030T1200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Osage City, Junction City, Emporia,
Ottawa, Hanover, Oskaloosa, Meriden, Herington, Harveyville,
Clifton, Belleville, Nortonville, Alta Vista, Lyndon, Hiawatha,
Burlingame, McLouth, Minneapolis, Overbrook, Frankfort, Sabetha,
Greenleaf, Manhattan, Wamego, Valley Falls, Grantville, Maple
Hill, Council Grove, Clay Center, Linn, Seneca, Blue Rapids,
Carbondale, Washington, Holton, Marysville, Horton, Concordia,
Burlington, Paxico, Garnett, McFarland, Perry, St. Marys,
Bennington, Abilene, Alma, Topeka, Eskridge, Lebo, and Lawrence
532 AM CDT Wed Oct 30 2024

...WIND ADVISORY IS CANCELLED...

The winds have weakened below advisory criteria and are no longer 
expected to be strong.

$$

BD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:13 AM CDT, 2 hours 43 minutes earlier. Its key messages:

  • Strong south winds Monday into Wednesday, gusts up to around 45 mph Mon/Tue afternoons.
  • Very high to extreme fire danger Monday as a result of the gusty winds, near record warm temperatures, and lower relative humidity.
  • Rain and storms Wednesday along a cold front. A few strong/severe storms possible.
Area forecast discussion, Oct 28, 12:13 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1213 AM CDT Mon Oct 28 2024

.KEY MESSAGES...

- Strong south winds Monday into Wednesday, gusts up to around 45
mph Mon/Tue afternoons.

- Very high to extreme fire danger Monday as a result of the gusty
winds, near record warm temperatures, and lower relative humidity.

- Rain and storms Wednesday along a cold front. A few
  strong/severe storms possible.

&&

.DISCUSSION...
Issued at 251 PM CDT Sun Oct 27 2024

Water vapor imagery this afternoon shows our deep upper trough
moving onto the West Coast, with upper level moisture streaming
northeast from the Pacific. At the surface, southerly winds have
become established as high pressure has moved off to the east and
lee troughing is developing across the front range. Lee cyclogenesis
will continue tonight into Tuesday as the trough approaches, with
mslp dropping to around 992 mb by Tuesday afternoon. This will
further strengthen the pressure gradient, leading to very strong
south winds across the area. Winds look to approach advisory
criteria (30 mph sustained and/or 45 mph gusts) Monday and
especially Tuesday afternoons. Will need to consider an advisory for
one or both of those days as confidence increases, with the main
concern for now the impact of thickening high clouds on boundary
layer mixing. The strong winds will also boost WAA, leading to near
record warm temperatures Monday and Tuesday. See Fire Weather
section for how these variables will influence fire spread
potential.

By late Tuesday night into Wednesday morning, the surface low will
lift northeast into Nebraska, pushing a sharp cold front southeast
through the area. Showers and thunderstorms will blossom along the
front as this occurs, given good moisture and strong dynamic lift.
MLCAPE on the order of 500-1000 J/kg and 45-55 kts of mostly speed
shear do support the potential for some strong to severe storms.
However with the shear vector nearly parallel to the southeast
pressing cold front, this may help develop enough widespread
precipitation to overall limit the severe weather threat. Will keep
an eye on this setup though as mesoscale details gradually become
clearer. For these reasons, confidence is higher in appreciable
rainfall across much of the area, particularly east-central KS
where the 50th percentile of QPF is approaching 1".

Cooler temperatures return for Thursday behind the front with highs
a few degrees below average. By the end of the week we'll see
another increase in precipitation chances as the western trough
reloads. However this far out there are still a wide range of
solution with the evolution of various shortwaves, resulting in low
confidence in both temperatures and precipitation timing/coverage.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1213 AM CDT Mon Oct 28 2024

Bottom line, VFR conditions should prevail with gusty south
winds developing mid-morning and persisting through the forecast
period.

Strengthening pressure gradient is expected to cause winds to
become strong by the late morning. There are some signs of
stratus due to low level moisture advection. But the NAM is the
only one saturating the boundary layer for clouds to form. Given
it's bias to overdo the boundary layer moisture, will keep a
VFR forecast until other models start to show the potential for
low clouds too. Winds at TOP have remained light with and backed
to the southeast with a 40KT low level jet. Forecast soundings
suggest mixing will increase in the next few hours, but will
start the forecast out with LLWS until that happens.

&&

.FIRE WEATHER...
Issued at 253 AM CDT Sun Oct 27 2024

Have issued a Red Flag Warning for portions of central/north-central
KS Monday afternoon, mainly south and east of Manhattan. In this
area, confidence is highest in an overlap of 35-40 mph wind gusts
with 20-30 percent RH. Fuels continue to be very dry as this area
was mostly east of Thursday's storms. Elsewhere, fire danger will be
very high but for now just shy of needing a Red Flag Warning.
Farther east across east-central KS, winds will still gust 35 to
45 mph but RH will only be in the 30 to 40 percent range.
Farther north across north-central KS, RH will be in the lower
20 to 30 percent range, but winds won't be quite as strong,
gusting 25-35 mph.

Tuesday will see south winds just as strong if not
stronger than Monday. However continued moisture advection will keep
afternoon RH in the 40 to 60 percent range. So while high to very
high fire danger is still expected across most of the area it should
fall short of needing another Red Flag Warning.

&&

.CLIMATE...
Issued at 251 PM CDT Sun Oct 27 2024

Record high information for Monday, October 28

Topeka    - Record: 85 (1927) Forecast: 86

Concordia - Record: 85 (1922) Forecast: 85

Record high information for Tuesday, October 29

Topeka    - Record: 89 (1937) Forecast: 82

Concordia - Record: 87 (1937) Forecast: 83

Record highest minimum information for Tuesday, October 29

Topeka - Record: 66 (1946) Forecast: 70

Concordia - Record: 67 (1946) Forecast: 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM CDT this evening for
KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037.

&&

DISCUSSION...Reese
AVIATION...Wolters
FIRE WEATHER...Reese
CLIMATE...Poage/Wolters
Hazardous weather outlook, Oct 27, 2:58 PM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
258 PM CDT Sun Oct 27 2024

KSZ008>012-020-023-024-026-038>040-054>056-058-059-282000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Pottawatomie-Jackson-
Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
258 PM CDT Sun Oct 27 2024

This Hazardous Weather Outlook is for east central Kansas, north
central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Southerly winds are forecast to strengthen for Monday and Tuesday
gusting between 30 and 45 mph. These winds are likely to create
very high fire danger Monday afternoon and elevated fire danger
for Tuesday. Avoid outdoor burning and activities that could spark
a fire. Make sure to secure outdoor objects and bring in things
that can blow around easily.

A cold front is forecast to move southeast through the area on
Wednesday with thunderstorms forming along the front. There is a
risk for severe weather on Wednesday with hail and damaging winds
the main concerns. However some of the ingredients for severe
storms could be lacking. So check back for later updates to the
forecast.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ021-022-034>037-282000-
Clay-Riley-Ottawa-Dickinson-Geary-Morris-
258 PM CDT Sun Oct 27 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Southerly winds are forecast to strengthen for Monday and Tuesday
gusting between 30 and 45 mph. A Red Flag Warning is in effect as these
winds are likely to create extreme fire danger Monday afternoon and
elevated fire danger for Tuesday. Avoid outdoor burning and
activities that could spark a fire. Make sure to secure outdoor
objects and bring in things that can blow around easily.

A cold front is forecast to move southeast through the area on
Wednesday with thunderstorms forming along the front. There is a
risk for severe weather on Wednesday with hail and damaging winds
the main concerns. However some of the ingredients for severe
storms could be lacking. So check back for later updates to the
forecast.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:56 AM CDTWind AdvisoryTOPAnderson, Coffey, Lyon, Morris, Osage, Wabaunsee16 hr

Nearby

Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.